Please use this identifier to cite or link to this item:
|Type:||Artigo de periódico|
|Title:||Hard palate hyperpigmentation secondary to chronic chloroquine therapy: report of five cases|
|Author:||de Andrade, BAB|
de Almeida, OP
|Abstract:||Antimalarials are commonly prescribed in medical practice for conditions such as rheumatoid arthritis, lupus erythematosus, as well as malaria. They are generally well-tolerated, but side effects, although infrequent, are well known. The antimalarial chloroquine diphosphate may be associated with a bluish-gray to black hyperpigmentation of the oral mucosa, mainly on the hard palate. In this report we described five additional cases of palate hyperpigmentation related to the chronic use of chloroquine diphosphate. Professionals must be aware of the adverse effects of antimalarials as chloroquine diphosphate in order to make the correct diagnosis and appropriate management of the patient. Early diagnosis of oral pigmentation by antimalarials may be of great relevance, because it might be an early sign of ocular involvement, and therefore it may be helpful to prevent further complications of antimalarial therapy for the patient.|
|Citation:||Journal Of Cutaneous Pathology. Wiley-blackwell, v. 40, n. 9, n. 833, n. 838, 2013.|
|Appears in Collections:||Unicamp - Artigos e Outros Documentos|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.